Florida, 2004Wildfire in Florida, April 5 to 26, 2004
April 5 to 26, 2004 · NWS TAE · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 4, 7:05 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 4, 7:05 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT SUN APR 4 2004
DEEP LAYER SUBSIDENCE ON BACKSIDE OF MASSIVE UPPER VORTEX OVER THE
NERN CONUS CONTINUES TO PRODUCE A VERY DRY NWLY FLOW OVER OUR CWFA
THIS EVENING. SURFACE HIGH PRESSURE IS THE DOMINANT FEATURE.
REINFORCING SHOT OF COOLER/DRIER AIR IS MOVING INTO N FL...RESULTING
IN A WIND SHIFT FROM W TO NW. VISIBLE IMAGERY SHOWS DEBRIS CIRRUS
CLOUDS SPREADING EWD FROM CONVECTION WELL TO OUR W...HOWEVER THEY
SHOULD BE THIN ENOUGH TO MAINTAIN A CLEAR SKY FORECAST. W/ CLEAR
SKIES & DIMINISHING WINDS...EXCELLENT RADIATIONAL COOLING WILL CAUSE
TEMPS TO PLUMMET OVERNIGHT...W/ SOME OF THE COLDER INLAND LOCALES
REGISTERING LOWS IN THE MID/UPPER 30S BY SUNRISE MON. BONE DRY
AIRMASS/MIXED BOUNDARY LAYER WILL PRECLUDE FROST FORMATION. OVER THE
COASTAL WATERS...WNW WINDS AROUND 15 KTS & 2-3 FT SEAS PREVAIL.
MODEL SURFACE WIND PROGS RAMP WINDS/SEAS UP TO CAUTION CRITERIA
LATER TONIGHT DUE TO INCREASING PRESSURE GRADIENT/COLD AIR ADVECTION
IN WAKE OF FRONTAL PASSAGE. CURRENT ZONE/MARINE FORECASTS ARE ON
TRACK & NO CHANGES ARE ANTICIPATED ATTM.
&&
...PREVIOUS DISCUSSION...
115 PM EDT SUN APR 4 2004
.SHORT TERM...THE MASSIVE UPPER LOW WITH SEVERAL EMBEDDED SHORTWAVES
OVER THE NE U.S. AND SE CANADA...CONTINUES TO DOMINATE OUR WEATHER
CONDITIONS OVER THE SE...WITH DRY NW FLOW AT ALL LEVELS. THIS COOL
AND DRY AIR WILL BE REINFORCED AT THE SFC BY A DRY COLD FRONT WHICH
WILL MOVE THROUGH THIS EVENING...WITH A SFC RIDGE BUILDING IN TO THE
N OF THE AREA ON MONDAY. THIS RIDGE WILL GRADUALLY MOVE
EASTWARD...WITH SOMEWHAT MORE MOIST RETURN FLOW BEGINNING TO SET UP
BY TUESDAY AFTERNOON. THIS WILL SET THE STAGE FOR THE UPPER LOW OVER
THE SW TO BEGIN TO EJECT EASTWARD...WITH RAIN CHANCES OVER THE CWA
BEGINNING ON WED. THE SHORT RANGE MODELS CONTINUE TO STRUGGLE WITH
THIS SYSTEM...AND THE GFS NOW APPEARS MUCH TOO FAST AND AGGRESSIVE
WITH IT...SO DO NOT EXPECT ANY POPS BY TUESDAY AFTN AS ITS LATEST
RUN WOULD INDICATE. ALSO...TEMPS WILL CONTINUE TO RUN BELOW NORMAL
OVER THE NEXT COUPLE OF DAYS...WITH SOME LOWS IN THE UPPER 30S
POSSIBLE OVER THE COLDER LOCATIONS.
&&
.LONG TERM...YET ANOTHER LOW CONFIDENCE EXTENDED FCST AS THE SHORT
TO MEDIUM RANGE MODELS CONTINUE TO SHOW RUN TO RUN DISCREPANCIES IN
THE HANDLING OF THE UPPER LOW EJECTING OUT OF THE SW. AS WAS THE
CASE LAST WEEK...IT APPEARS THE GFS IS A BIT TOO QUICK TO PUSH IT
EASTWARD...AND THUS HAVE LEANED HEAVILY ON THE DGEX WHICH WAS FIRST
TO PICK UP ON THE SLOWER TREND LAST WEEK. ALTHOUGH WE WILL HAVE
SEVERAL PERIODS OF 20-30 POPS WED AND THU...STILL DO NOT EXPECT ANY
SIGNIFICANT RAINFALL THAT WOULD HELP MITIGATE OUR VERY DRY
CONDITIONS.
&&
.MARINE...AS THE DRY COLD FRONT MOVES THROUGH THIS EVENING...A
PERIOD OF SCEC CONDITIONS IS LIKELY OVER THE WATERS TONIGHT INTO
MONDAY MORNING...BEFORE RAPIDLY DIMINISHING DURING THE DAY.
&&
.FIRE WEATHER...SHOULD BE ANOTHER CLEAR CUT RED FLAG WARNING ACROSS
THE CWA ON MONDAY...WITH INCREASING MOISTURE LIMITING POTENTIAL RED
FLAG CONDITIONS TO N FL ON TUESDAY...WITH OUR FIRST BREAK IN RED
FLAG CONDITIONS FOR THE ENTIRE CWA COMING WITH RETURN FLOW ON
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 38 72 39 75/ 00 00 00 00
PFN 45 71 48 73/ 00 00 00 00
DHN 39 70 43 72/ 00 00 00 00
ABY 37 70 39 73/ 00 00 00 00
VLD 39 71 40 75/ 00 00 00 00
CTY 38 74 40 77/ 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING NOON TIL SUNSET MON ALL ZONES.
GA...RED FLAG WARNING NOON TIL SUNSET MON ALL ZONES.
FL...RED FLAG WARNING NOON TIL SUNSET MON ALL ZONES.
FIRE WX WATCH NOON TIL SUNSET TUE ALL ZONES...EXCEPT COAST.
&&
GOULD/MAJHazardous weather outlook, Apr 4, 5:00 AM EST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SUN APR 4 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-051000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT SUN APR 4 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. A DRY COLD FRONT WILL PUSH THROUGH
THE TRI-STATE REGION TODAY. THE REINFORCEMENT OF DRIER AIR ALONG WITH
BREEZY WINDS WILL BE FAVORABLE FOR THE SPREAD OF ANY WILDFIRES THAT
DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
DRY CONDITIONS WILL CONTINUE TO SUPPORT THE SPREAD OF ANY WILDFIRES
MONDAY. A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND PUSH
THROUGH FRIDAY WITH ONLY A SLIGHT CHANCE OF SHOWERS. NO HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
.RIP CURRENTS...
THERE IS A LOW RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE
FLORIDA PANHANDLE AND BIG BEND.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
22-BARRY
Wildfire, Wakulla
- When
- April 5, 1:00 AM EST to April 26, 8:00 PM EST
- Where
- Wakulla forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.148, -84.376 (the zone’s center; the record gives no point)
The East Fork wildfire consumed nearly 26,000 acres of the Bradwell Bay wilderness area located eight miles north of Sopchoppy in western Wakulla County. Eighty firefighters from U.S. Forest Service, the state Division of Forestry and Wakulla County fought the blaze. Several structures in Smith Creek were threatened but not harmed by the flames. Reported by the U.S. Forestry Service and Tallahassee Democrat.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 5 to 6, 2004$50,000 · 4 in hail · 11 events
- Winter Storm in Vermont, April 5 to 6, 2004$25,000 · 5 events
- Flash Flooding and Hail in Texas, April 5 to 6, 20040.75 in hail · 3 events
- Flash Flooding in Texas, April 5, 20042 events
- Winter Storm in New York, April 5, 2004$10,000 · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 5, 20041 event
- Damaging Wind in Texas, April 5, 200452 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390341.